Alert archive / California / Wind Advisories in 2019
Wind Advisory 9, NWS Sacramento, CA
NWS Sacramento, CA issued this wind advisory at Feb 8, 2019, 2:52 PM PST. It took effect at Feb 9, 2019, 1:00 PM PST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2019, 2:52 PM PST (22:52 UTC)
- In effect from
- Feb 9, 2019, 1:00 PM PST
- Expired
- Feb 9, 2019, 11:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Sacramento, CA
The text
As transmitted.
693 WWUS76 KSTO 082252 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 252 PM PST Fri Feb 8 2019 ...Windy Conditions Saturday Afternoon and Evening... .Southerly winds will be increasing throughout the day on Saturday. The strongest winds will be confined to the northern and central portions of the Sacramento Valley where gusts will peak up to 45 mph. CAZ015-016-091400- /O.NEW.KSTO.WI.Y.0009.190209T2100Z-190210T0700Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 252 PM PST Fri Feb 8 2019 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 11 PM PST SATURDAY... The National Weather Service in Sacramento has issued a Wind Advisory, which is in effect from 1 PM to 11 PM PST Saturday. * TIMING...Saturday afternoon and evening. * WINDS...South 15 to 25 mph gusting up to 45 mph. * IMPACTS...Tree branches down, possible local power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
3 follow-up statements
509 WWUS76 KSTO 091224 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 424 AM PST Sat Feb 9 2019 ...Windy Conditions this Afternoon and Evening... .Southerly winds will be increasing throughout the day today. The strongest winds will be confined to the northern and central portions of the Sacramento Valley where gusts will peak up to 45 mph. CAZ015-016-100700- /O.CON.KSTO.WI.Y.0009.190209T2100Z-190210T0700Z/ Northern Sacramento Valley-Central Sacramento Valley- Including the cities of Redding, Red Bluff, Chico, Oroville, and Marysville/Yuba City 424 AM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 11 PM PST THIS EVENING... * TIMING...Strongest winds this afternoon and evening. * WINDS...South 15 to 25 mph gusting up to 45 mph. * IMPACTS...Tree branches down, possible local power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
904 WWUS76 KSTO 100316 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 716 PM PST Sat Feb 9 2019 CAZ015-100430- /O.CAN.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/ Northern Sacramento Valley- Including the cities of Redding and Red Bluff 716 PM PST Sat Feb 9 2019 ...WIND ADVISORY IS CANCELLED... The National Weather Service in Sacramento has cancelled the Wind Advisory. Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$ CAZ016-100700- /O.CON.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 716 PM PST Sat Feb 9 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PST THIS EVENING... * TIMING...evening. * WINDS...South 15 to 25 mph gusting up to 45 mph. * IMPACTS...Tree branches down, possible local power outages, difficult driving conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
915 WWUS76 KSTO 100703 NPWSTO URGENT - WEATHER MESSAGE National Weather Service Sacramento CA 1103 PM PST Sat Feb 9 2019 CAZ016-100815- /O.EXP.KSTO.WI.Y.0009.000000T0000Z-190210T0700Z/ Central Sacramento Valley- Including the cities of Chico, Oroville, and Marysville/Yuba City 1103 PM PST Sat Feb 9 2019 ...WIND ADVISORY HAS EXPIRED... Interact with us via social media www.facebook.com/nws.sacramento www.twitter.com/nwssacramento $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Feb 8, 3:33 AM PST, 11 hours 19 minutes earlier.
Area forecast discussion, Feb 8, 3:33 AM PST, 11 hours 19 minutes before
Area Forecast Discussion National Weather Service Sacramento CA 333 AM PST Fri Feb 8 2019 .SYNOPSIS... Cold and showery pattern returns with several weather systems forecast to bring low-elevation snow to the region into next week. Check ahead before planning travel into the foothills and mountains. && .DISCUSSION... Partly to mostly cloudy skies cover the region early this morning as satellite imagery shows the cold upper low (and its bands of associated showers) off the northwest coast of California centered along 130W just to the south of 40N. Current temperatures are milder compared to 24 hours ago due to the cloud cover and range from the single digits in the mountain valleys to the mid 30s to mid 40s across the Central Valley. Several cold systems are forecast to affect the region into early next week. This first disturbance and associated frontal band pivots through central California tonight bringing increased precipitation out ahead of it by late this afternoon or early this evening. Snow levels remain fairly low, so accumulating snowfall likely again for the Coastal Range and foothills. Highest POP/QPF will be across the southern half of the forecast area with lighter amounts over the northern mountains and northern Sacramento Valley. The break between the first system and a second stronger system will be very brief, and likely not noticeable for many areas. A brief break in showers will be possible Saturday morning before the next round of showers drops south with the cold front Saturday afternoon. Another break will be possible later Sunday and Sunday night before a third system spreads precipitation back into the region early next week. Although winter impacts are likely over the mountains this weekend due to moderate snowfall, the colder and drier source region of these weather systems will limit moisture and Valley rainfall. Therefore flood or debris flow impacts are not expected at the lower elevations. Best chance for a little snow across the northern Sacramento Valley will be Sunday. && .EXTENDED DISCUSSION (Tuesday THROUGH Friday) Active pattern is expected by mid-late next week given persistent troughing pattern. However, storm strength and timing differences are still evident leading to low confidence in specific details. Guidance suggests a strong system diving southward around the middle of next week that could have a chance to tap some Pacific moisture, and bring widespread precipitation across the region. At this point, the GFS is the most aggressive solution. In addition, the GFS and EC disagree with how quickly to eject this system eastward, with the ECMWF being much more progressive than the GFS. Additional waves of precipitation could be possible late in the week, potentially through next weekend. && .AVIATION... Precipitation will gradually move in from the west this afternoon into the evening hours with lowering visibilities/ceilings leading to MVFR, locally IFR, conditions. Wind gusts up 15-20 kts possible from KSCK southward mainly after 02Z Saturday. && .STO WATCHES/WARNINGS/ADVISORIES... Winter Storm Warning from 4 PM this afternoon to 4 AM PST Monday for Burney Basin / Eastern Shasta County-Clear Lake/Southern Lake County-Motherlode-Mountains Southwestern Shasta County to Northern Lake County-Northeast Foothills/Sacramento Valley- Shasta Lake Area / Northern Shasta County-West Slope Northern Sierra Nevada-Western Plumas County/Lassen Park. &&
Nearby
Wind Advisories in California, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.